Letrozole

Posted by francine6829 @francine6829, Mar 8, 2019

I started taking Letrozole (Femura) about a month ago. When will I start feeling/seeing side effects? what are the main side effects you have? Does anyone not have any side effects?

I would like to know where in your body you are feeling joint pain and what you or your orthopedic Dr are doing to mitigate the pain? I have been on Femera for 5 weeks and my pain is in the heels of my feet. I do exercise every day (stationary bike and yoga).

REPLY

Hi @francine6829 you may have noticed I moved your post to the earlier discussion you started about letrozole. I did this so that all your questions about letrozole would be in one place.

That must be frustrating to have that pain in the heels of your feet.

I'd like to bring @karendb back into the conversation to see if she has had a similar experience.

Back to you @francine6829 can you describe the pain? Is it a burning pain, or a sharp pain?

REPLY

I am not sure I know the difference between a burning pain or sharp pain, but if I had to choose a sharp pain in my heels. I am reading that many women who are on AIs have joint/bone pain and I would am interested in hearing what their docs – either oncologist or orthopedic recommend to treat the joint pain. There must be some remedies other than going off the pills

REPLY

I am currently having pain down the front part of my upper leg and severe pain in my knee. I can't sleep at night due to the pain. I'm seeing my doctor next week to see if I can get a diagnosis. I'm not sure if this is a result of Arimidex, or something else. Sound familiar to anyone?

REPLY

Did you have pain there before you started taking arimidex? From the posts, it sounds like Arimidex, of the AIs causes the most bone/joint pain. Also, has anyone's oncologist taken estrogen levels before and after taking the medication? Mine has not and I find it odd that the levels are not monitored.

REPLY

I've had spinal stenosis for years that has caused off and on pain in my back and hip, but never down my leg and into my knee. I haven't had an episode of pain from that for a couple of years. I want to have an evaluation to see what is the culprit, Arimidex or stenosis!

REPLY
@sparklegram

I've had spinal stenosis for years that has caused off and on pain in my back and hip, but never down my leg and into my knee. I haven't had an episode of pain from that for a couple of years. I want to have an evaluation to see what is the culprit, Arimidex or stenosis!

Jump to this post

@sparklegram I'd be interested in hearing what you find out as I have severe stenosis in my lower spine as well as osteoporosis there.

REPLY
@francine6829

Did you have pain there before you started taking arimidex? From the posts, it sounds like Arimidex, of the AIs causes the most bone/joint pain. Also, has anyone's oncologist taken estrogen levels before and after taking the medication? Mine has not and I find it odd that the levels are not monitored.

Jump to this post

Hello Francine 6829 and sprklegram………
I was unable to take Letrozole or Arimidex due to side effects (every one the list and then some) but I did experience joint pain from the second pill (of each). I found the pain worse with Arimidex but the depression was greater for me with Letrozole (who knows). My pain was primarily in my wrists and fingers and as a piano player and teacher….that was unbearable. The pain from the AI's seems to be pretty common for many women. Depending on the stage and extent of the cancer recurrence, I guess the choice is either not to take them and take that chance or find ways to make the joint pain bearable. Not much of a choice but all that is offered now.
Regarding testing of estrogen/progesterone levels……………I requested that my levels be checked (simple, affordable blood tests) before I started the AI's and now without AI's and guess what………my levels are practically non existent (I am post menopausal)…..although my oncologists say I still have estrogen (somewhere?) it's so low that they are not recommending the AI's, which I can't tolerate. It should be a requirement that oncologists check your hormone levels periodically and certainly before starting AI's……….I believe some women are taking the AI's and perhaps don't need them as much as they might think they do. I've never understood doctors not checking and trying to manage hormone levels. I'm the poster child for every hormone problem throughout my life and never, not once could I get real support on hormone regulation. I do wish doctors would be more proactive about helping us with hormones before they cause serious problems (breast, uterine cancers, miserable periods, menopause, etc). In my next life (and maybe a little in this one) I'm sounding the alarm…………women should have better care and follow up for their hormone issues and as naturally and healthfully as possible.
p.s. Having no estrogen for me has meant that some of the AI side effects have happened naturally – thinning hair, a bit more joint pain, wrinkles (oh my) and the rapid drying out of every part of my body…….that's just getting old I guess.
I love your online name btw – Sparklegram!

REPLY
@sparklegram

I've had spinal stenosis for years that has caused off and on pain in my back and hip, but never down my leg and into my knee. I haven't had an episode of pain from that for a couple of years. I want to have an evaluation to see what is the culprit, Arimidex or stenosis!

Jump to this post

@trixie1313– I'll let you know, Trixie. It might take awhile to get an appointment at the spine clinic. For now, I'm taking Norco which I don't like to do!

REPLY
@cindylb

Hello Francine 6829 and sprklegram………
I was unable to take Letrozole or Arimidex due to side effects (every one the list and then some) but I did experience joint pain from the second pill (of each). I found the pain worse with Arimidex but the depression was greater for me with Letrozole (who knows). My pain was primarily in my wrists and fingers and as a piano player and teacher….that was unbearable. The pain from the AI's seems to be pretty common for many women. Depending on the stage and extent of the cancer recurrence, I guess the choice is either not to take them and take that chance or find ways to make the joint pain bearable. Not much of a choice but all that is offered now.
Regarding testing of estrogen/progesterone levels……………I requested that my levels be checked (simple, affordable blood tests) before I started the AI's and now without AI's and guess what………my levels are practically non existent (I am post menopausal)…..although my oncologists say I still have estrogen (somewhere?) it's so low that they are not recommending the AI's, which I can't tolerate. It should be a requirement that oncologists check your hormone levels periodically and certainly before starting AI's……….I believe some women are taking the AI's and perhaps don't need them as much as they might think they do. I've never understood doctors not checking and trying to manage hormone levels. I'm the poster child for every hormone problem throughout my life and never, not once could I get real support on hormone regulation. I do wish doctors would be more proactive about helping us with hormones before they cause serious problems (breast, uterine cancers, miserable periods, menopause, etc). In my next life (and maybe a little in this one) I'm sounding the alarm…………women should have better care and follow up for their hormone issues and as naturally and healthfully as possible.
p.s. Having no estrogen for me has meant that some of the AI side effects have happened naturally – thinning hair, a bit more joint pain, wrinkles (oh my) and the rapid drying out of every part of my body…….that's just getting old I guess.
I love your online name btw – Sparklegram!

Jump to this post

Cindy, I love your post and AGREE about the levels. How do the docs know if we are taking too much or too little. This is ridiculous. Interesting fact, my oncologist says for prostrate cancer, they do take and monitor progesterone levels. Cindy, where do you live and was it your oncologist who took the estrogen levels or a different doctor?

REPLY
@sparklegram

@trixie1313– I'll let you know, Trixie. It might take awhile to get an appointment at the spine clinic. For now, I'm taking Norco which I don't like to do!

Jump to this post

What is the purpose of Norco? BTW, I have herniated discs in my back which are not bothered by the letrozole at all. I do Yoga and exercise a lot and my back is fine.

REPLY
@francine6829

What is the purpose of Norco? BTW, I have herniated discs in my back which are not bothered by the letrozole at all. I do Yoga and exercise a lot and my back is fine.

Jump to this post

@francine6829 – Norco is Hydrocodone and Tylenol and was prescribed as a pain killer. It isn't a great one I'm afraid!

REPLY
Please sign in or register to post a reply.
  Request Appointment